advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From South Carolina, USA:

My 7-year-old has just been diagnosed with type 1. She is in the honeymoon phase and her blood glucose levels are staying between 80-150, but when I give her the insulin her blood glucose drops to 38-68. What should I do when she is not high enough to actually need her shots? Is her pancreas working again or what?

Answer:

During the honeymoon period, the amount of insulin required can be very small. During this time, the pancreas does still produce a very small amount of insulin. The end of the honeymoon is actually the time that the pancreas finally stops producing insulin. In addition, a child can be very sensitive to insulin during this time. If you are struggling with low blood sugars, I would review the dosing of the insulin with your diabetes team and adjustments can be made to help prevent low blood sugars.

MSB

Additional comments from Jeff Hitchcock, The Editor:

You can dilute the insulin to deliver smaller doses, which might help reduce the risk of hypoglycemia. Ask your diabetes team about it.

JSH

DTQ-20000203081358
Original posting 19 Apr 2000
Posted to Honeymoon and Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.